Alert archive / West Virginia / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Feb 19, 2026, 4:47 PM EST for 4 counties in West Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 4:47 PM EST (21:47 UTC)
- Expired
- Feb 19, 2026, 5:30 PM EST
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 5:00 PM EST | HAIL 0.88 | 1 Nw Chapmanville, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494
WUUS51 KRLX 192147
SVRRLX
WVC005-043-045-099-192230-
/O.NEW.KRLX.SV.W.0004.260219T2147Z-260219T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
447 PM EST Thu Feb 19 2026
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in central West Virginia...
Northwestern Logan County in southern West Virginia...
Southeastern Wayne County in western West Virginia...
West central Boone County in central West Virginia...
* Until 530 PM EST.
* At 447 PM EST, a severe thunderstorm was located near Harts, or 15
miles northwest of Logan, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Madison, Chapmanville, Harts, Danville, Mitchell Heights, Turtle
Creek, Blair, and Sharples.
This includes Route 119 between mile markers 31 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3794 8219 3795 8218 3796 8220 3797 8219
3796 8226 3796 8227 3804 8226 3811 8183
3786 8182
TIME...MOT...LOC 2147Z 271DEG 23KT 3800 8221
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
253 follow-up statements
887
WWUS51 KRLX 192201
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
501 PM EST Thu Feb 19 2026
WVC099-192211-
/O.CAN.KRLX.SV.W.0004.000000T0000Z-260219T2230Z/
Wayne WV-
501 PM EST Thu Feb 19 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3795 8216 3801 8216 3804 8214 3811 8183
3788 8182
TIME...MOT...LOC 2201Z 271DEG 23KT 3800 8209
$$
WVC005-043-045-192230-
/O.CON.KRLX.SV.W.0004.000000T0000Z-260219T2230Z/
Lincoln WV-Logan WV-Boone WV-
501 PM EST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR SOUTH CENTRAL LINCOLN...NORTHWESTERN LOGAN AND WEST CENTRAL BOONE
COUNTIES...
At 501 PM EST, a severe thunderstorm was located near Harts, or 11
miles northwest of Logan, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Madison, Chapmanville, Harts, Danville, Sharples, and Turtle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3795 8216 3801 8216 3804 8214 3811 8183
3788 8182
TIME...MOT...LOC 2201Z 271DEG 23KT 3800 8209
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25467
WWUS51 KRLX 192215
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
515 PM EST Thu Feb 19 2026
WVC005-043-045-192230-
/O.CON.KRLX.SV.W.0004.000000T0000Z-260219T2230Z/
Lincoln WV-Logan WV-Boone WV-
515 PM EST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR SOUTH CENTRAL LINCOLN...NORTHWESTERN LOGAN AND WEST CENTRAL BOONE
COUNTIES...
At 515 PM EST, a severe thunderstorm was located near Madison, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Madison, Chapmanville, Danville, Sharples, and Turtle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3794 8208 3799 8210 3804 8204 3811 8183
3788 8182
TIME...MOT...LOC 2215Z 271DEG 25KT 3798 8188
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25716
WWUS51 KRLX 192223
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
523 PM EST Thu Feb 19 2026
WVC005-043-045-192233-
/O.EXP.KRLX.SV.W.0004.000000T0000Z-260219T2230Z/
Lincoln WV-Logan WV-Boone WV-
523 PM EST Thu Feb 19 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN...
NORTHWESTERN LOGAN AND WEST CENTRAL BOONE COUNTIES WILL EXPIRE AT 530
PM EST...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However,
small hail and gusty winds are still possible with this thunderstorm.
&&
LAT...LON 3794 8208 3799 8210 3804 8204 3811 8183
3788 8182
TIME...MOT...LOC 2223Z 271DEG 23KT 3798 8187
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:36 PM EST, 2 hours 11 minutes earlier. Its key messages:
- 1) Marginal Risk for severe thunderstorms in southeast Ohio, northeast Kentucky, and along the Ohio River on the WV side as well today and tonight.
- 2) Flooding concerns: Marginal Risk for excessive rainfall area wide through tonight. Locally heavy rain could lead to minor nuisance flooding, particularly in a heavier thunderstorm, and in the mountains where there is still residual snow and ice melt amid unseasonably mild weather. A Flood Watch has been issued for portions of NE Kentucky, SE Ohio, and most of West Virginia through Friday morning.
- 3) A pattern shift to colder weather will arrive over the weekend, with light snow showers possible Sunday into Monday, as lake- effect moisture flows into the middle Ohio Valley and central Appalachians, and a mid/upper-level low crosses and generates a potent offshore storm.
Area forecast discussion, Feb 19, 2:36 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
236 PM EST Thu Feb 19 2026
.WHAT HAS CHANGED...
A Marginal Risk for Excessive Rainfall exist for the entire area
through Friday morning.
A Flood Watch has been issued for portions of NE Kentucky, SE Ohio,
and most of West Virginia through Friday morning.
&&
.KEY MESSAGES...
- 1) Marginal Risk for severe thunderstorms in southeast Ohio,
northeast Kentucky, and along the Ohio River on the WV side as well
today and tonight.
- 2) Flooding concerns: Marginal Risk for excessive rainfall area
wide through tonight. Locally heavy rain could lead to minor
nuisance flooding, particularly in a heavier thunderstorm, and in
the mountains where there is still residual snow and ice melt amid
unseasonably mild weather. A Flood Watch has been issued for
portions of NE Kentucky, SE Ohio, and most of West Virginia through
Friday morning.
- 3) A pattern shift to colder weather will arrive over the weekend,
with light snow showers possible Sunday into Monday, as lake-
effect moisture flows into the middle Ohio Valley and central
Appalachians, and a mid/upper-level low crosses and generates a
potent offshore storm.
&&
.DISCUSSION...
KEY MESSAGE 1...
A surface low-pressure system located over the central states will
deepen as it moves north-northeast into Lake Michigan by Friday
morning. Meanwhile, a warm front will slowly lift north across our
area through tonight, followed by a cold front arriving early Friday
morning.
Parameter evaluation suggests favorable dynamics for triggering
thunderstorms this afternoon. Dewpoints in the mid to upper 50s,
PWATs around 1 inch (97th percentile), MLCAPE reaching 1,000 J/kg,
and deep-layer shear exceeding 50 to 60 knots are expected. These
parameters will likely sustain isolated showers and thunderstorms
capable of producing damaging winds. In addition, freezing levels
around 9,000 to 10,000 feet will allow for large hail to develop
within the tallest storms.
By this evening, the cold front will approach from the west,
tightening the pressure gradient and increasing gusty southerly
winds up to 25 knots. Slightly stronger dynamics will emerge, with
deep-layer shear exceeding 75 knots and SRH reaching 500 m2/s2. This
second batch of convection may produce additional severe storms
featuring damaging winds, large hail, and a few brief spin-ups,
lasting at least through midnight. Gusty southerly winds will
increase to 25 to 30 mph Friday afternoon before gradually subsiding
Friday evening.
The Storm Prediction Center maintains a Marginal Risk for severe
thunderstorms across NE Kentucky, SE Ohio, and a tier of counties
east of the Ohio River in West Virginia through tonight. The
probabilities for all three severe weather hazards (damaging winds,
large hail, and tornadoes) are indicated at 5%, 5%, and 2%,
respectively.
During this time, the area will reside in the warm sector of the
system, bringing unseasonably warm temperatures tonight into Friday.
A reinforcing cold front will then replace the warm, moist air with
a cooler, drier airmass, resulting in more seasonable temperatures
during the day Friday, and colder than normal temperatures by Friday
night into the weekend.
KEY MESSAGE 2...
Flooding Concerns: Although overall QPF amounts ranging from a half-
inch to one inch generally do not pose a significant hydrologic
threat, stronger, heavier thunderstorms this evening could produce
quick bursts of rainfall. These intense rates may lead to localized
ponding or rapid water rises, particularly in areas with poor
drainage and already saturated soils. Additionally, locally higher,
terrain enhanced rainfall amounts, combined with residual snow and
ice melt amid unseasonably mild temperatures, could result in
localized, minor high-water issues. Therefore, decided to issue a
Flood Watch for portions of SE OH, NE KY and most of WV through
Friday morning.
KEY MESSAGE 3...
Once the current storm moves out to sea, northwest winds will drag
moisture all the way down from the Great Lakes into the region.
Expect at least light snow accumulation as this moisture is forced
up into the higher terrain. The heaviest, most impactful snow will
fall on the wind-facing mountain slopes that get hit directly by
these lake-effect bands.
Snow across the lowlands will be mostly spotty. Any real
accumulation in the lower elevations will only happen if specific,
narrow bands of lake moisture manage to stretch that far.
A colder airmass filters in behind Friday's cold front, followed by
a large, deep pool of cold air plunging in from the northwest on
Sunday and Sunday night. Temperatures will plummet from Saturday
through Monday, dropping well below normal by the second half of the
weekend.
The chill will hit rock bottom early next workweek. With Monday
Highs: Mid-30s in the lowlands, and only in the 20s in the
mountains. Lows Monday night will plummet to around 20 degrees in
the lowlands, and down into the bitter teens in the mountains.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
IFR/LIFR conditions associated with morning fog and low stratus have
gradually lifted to VFR across most terminals. The exceptions are
HTS and BKW, where MVFR ceilings continue as of this writing.
However, these ceilings are expected to lift to VFR by early
afternoon.
A warm front lifting north will bring isolated to scattered rain
showers and thunderstorms to the area this afternoon and tonight.
Subsequently, a cold front will approach from the west by 12Z
Friday, spreading additional rain showers across the terminals late
tonight into Friday morning.
Have coded MVFR/IFR conditions within any thunderstorms or heavier
rain showers this afternoon and evening. Uncertainty remains
regarding the strength and coverage of tonight's convection.
Therefore, maintained the mention of showers and associated flight
restrictions through Friday morning.
Finally, there may be a brief break with VFR visibility and ceilings
this evening, before the cold front brings rain showers with MVFR
visibility and ceilings tonight. A thunderstorm remains possible
overnight tonight, but confidence was not high enough to code it up
for this time frame at this juncture.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Friday morning for WVZ005>008-013>020-
026>032-039-040-517>526.
OH...Flood Watch through Friday morning for OHZ086-087.
KY...Flood Watch through Friday morning for KYZ101>103-105.
VA...None.
&&
DISCUSSION...ARJ
AVIATION...ARJIn the hours before
Special weather statement, Feb 19, 2:43 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
243 PM EST Thu Feb 19 2026
WVZ008-016-192000-
Jackson WV-Roane WV-
243 PM EST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROANE AND SOUTHEASTERN
JACKSON COUNTIES THROUGH 300 PM EST...
At 243 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Winfield, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spencer, Left Hand, Looneyville, Harmony, Tariff, Kentuck, Walton,
and Gandeeville.
This includes Interstate 77 in West Virginia near mile marker 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3880 8122 3879 8123 3876 8119 3869 8117
3868 8117 3867 8116 3865 8116 3864 8115
3860 8113 3858 8151 3861 8152 3858 8157
3858 8162 3869 8165 3885 8125 3885 8123
TIME...MOT...LOC 1943Z 252DEG 30KT 3860 8177
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01Special weather statement, Feb 19, 3:05 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
305 PM EST Thu Feb 19 2026
WVZ025-026-192030-
Boone WV-Logan WV-
305 PM EST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LOGAN AND CENTRAL
BOONE COUNTIES THROUGH 330 PM EST...
At 304 PM EST, Doppler radar was tracking a strong thunderstorm near
Van, or 9 miles south of Madison, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Van, Wharton, Bald Knob, Sharples, Blair, and Jeffrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3788 8190 3796 8190 3805 8166 3786 8157
TIME...MOT...LOC 2004Z 257DEG 23KT 3793 8183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01Special weather statement, Feb 19, 3:20 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
320 PM EST Thu Feb 19 2026
WVZ025-026-192045-
Boone WV-Logan WV-
320 PM EST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOGAN AND WEST
CENTRAL BOONE COUNTIES THROUGH 345 PM EST...
At 320 PM EST, Doppler radar was tracking a strong thunderstorm over
Mount Gay-Shamrock, or near Logan, moving northeast at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Logan, Chapmanville, Mount Gay-Shamrock, Holden, Chief Logan State
Park, West Logan, Mitchell Heights, Mount Gay, Verdunville, and
Blair.
This includes Route 119 between mile markers 24 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3787 8213 3788 8213 3788 8212 3790 8212
3790 8214 3791 8215 3803 8190 3786 8181
3781 8207
TIME...MOT...LOC 2020Z 241DEG 29KT 3789 8205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
01Local storm report, Feb 19, 3:41 PM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
341 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Tstm Wnd Dmg 4 WNW Mount Gay 37.88N 82.11W
02/19/2026 Logan WV 911 Call Center
Tree and power lines down along Mud Fork
Road. Time estimated from radar.
&&Local storm report, Feb 19, 3:52 PM EST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
352 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Hail 9 SW Arnoldsburg 38.71N 81.25W
02/19/2026 E0.70 Inch Roane WV Trained Spotter
&&Local storm report, Feb 19, 4:45 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
445 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Hail 7 S Spencer 38.71N 81.36W
02/19/2026 E0.70 Inch Roane WV Public
Received a report from the public that dime
size hail fell for about 5 minutes. Time
estimated via radar.
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 1:51 PM EST | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 20 more | 17 hr |
| Feb 19, 2:43 PM EST | Special Weather Statement | RLX | Roane | 17 min |
| Feb 19, 2:59 PM EST | Severe Thunderstorm Warning | RLX | Calhoun, Roane | 31 min |
| Feb 19, 3:05 PM EST | Special Weather Statement | RLX | Boone | 25 min |
| Feb 19, 3:16 PM EST | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh | 29 min |
| Feb 19, 3:20 PM EST | Special Weather Statement | RLX | Logan | 25 min |
| Feb 19, 4:02 PM EST | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 43 min |
| Feb 19, 5:36 PM EST | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh | 39 min |
| Feb 19, 6:06 PM EST | Special Weather Statement | RLX | Boone | 24 min |
| Feb 19, 6:23 PM EST | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.